MAUDE Adverse Event Report: ARTHREX, INC. BUR, OVAL, FLUSHCUT, 8 FLUTE, 5.0MM X 13 CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR, OVAL, FLUSHCUT, 8 FLUTE, 5.0MM X 13 CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number AR-8500FOE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The returned device met all material specifications as received.The evaluation revealed a frozen burr caused by hood to flute collision.Device history record review revealed nothing relevant to this event.Hood to flute collisions are typically caused when end user applied excessive force on the back of the hood causing it to make contact with the burr flute.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair with subacromial decompression with acromioplasty procedure, the surgeon started the oval flush cut 8 flute burr, ar-8500foe, on forward at 8000 rpms.Without much force, the burr contacted the bone and the flute twisted and bent around the burr causing metal shavings to come off from the device and fall into the patient's joint.The surgeon removed as much of the metal shavings as he could using a shaver and suction but, there were still some minuscule remnants remaining.Another oval flush cut 8 flute burr of the same lot was opened and used to complete the case.

Brand Name
BUR, OVAL, FLUSHCUT, 8 FLUTE, 5.0MM X 13 CM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6411474
Report Number1220246-2017-00074
Device Sequence Number736945
Product Code GFF
UDI-Device Identifier10888867043821
UDI-Public10888867043821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberAR-8500FOE
Device Lot Number10064385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight69